Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Euclidean metric and flat metric outside a compact set


Author: Nobuhiro Innami
Journal: Proc. Amer. Math. Soc. 105 (1989), 701-705
MSC: Primary 53C20
DOI: https://doi.org/10.1090/S0002-9939-1989-0948152-4
MathSciNet review: 948152
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We investigate to what extent there is the gap between Euclidean metrics and flat metrics outside a compact set in complete Riemannian planes.


References [Enhancements On Off] (What's this?)

  • [1] H. Busemann, The Geometry of geodesics, Academic press, New York, 1955. MR 0075623 (17:779a)
  • [2] -, Recent synthetic differential geometry, Springer, Berlin-Heidelberg-New York, 1970. MR 0296877 (45:5936)
  • [3] S. Cohn-Vossen, Totalkrümung und geodätische Liniien auf einfach zusammenhängenden, offenen, vollständiegen Flächenstüchen, Mat. Sb. (N.S.) 1 (1936), 139-164.
  • [4] L. W. Green and R. Gulliver, Planes without conjugate points, J. Differential Geom. 22 (1985), 43-47. MR 826423 (87g:53066)
  • [5] R. E. Greene and H. Wu, Gap theorems for noncompact Riemannian manifolds, Duke Math. J. 49 (1982), 731-756. MR 672504 (84m:53050)
  • [6] N. Innami, Differentiability of Busemann functions and total excess, Math. Z. 180 (1982), 235-247. MR 661700 (84j:53077)
  • [7] -, The $ n$-plane with integral curvature zero and without conjugate points, Proc. Japan Acad. Ser. A 62 (1986), 282-284. MR 868820 (88a:53033)
  • [8] Y. Nasu, On asymptotes in a metric space with non-positive curvature, Tôhoku Math. J. 9 (1957), 68-95. MR 0096289 (20:2773)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53C20

Retrieve articles in all journals with MSC: 53C20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1989-0948152-4
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society